MAUDE Adverse Event Report: STRYKER-ENDOSCOPY LAKELAND 5300; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R

STRYKER-ENDOSCOPY LAKELAND 5300; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Model Number LF1937
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon inspection of the received complaint device, there was evidence of bio-burden present on the device.The handle, blade trigger, button, shaft, and jaws appeared to be intact.The device plug is stryker branded, the plug, barcode, and prongs were inspected for damage, corrosion, and deformation and found none.The spacer pads were inspected for damage and all appeared to be in good shape.The device was verified for proper mechanical functionality of the jaws and handle actuation.No mechanical issues or anomalies were detected.An audible click was heard when the jaw lever engaged the click tab and a second click was heard when engaging the purple activation button.While the jaws were in the closed position, they were inspected and found to be properly aligned and closed as intended.The blade trigger was tested and verified to maintain proper movement up and down the track.Manual continuity tests were performed and confirmed to be acceptable.The rfid uid password was checked for functionality and accuracy and the rfid password was valid.The device was connected to the force triad generator to verify that the device could seal, coagulate, and cut on the test medium(pork intestine).The device was recognized by the force triad generator and the default number of power bars was displayed (2).The device was unable to complete 30 cycles.During the 30 cycles that were unable to be completed properly, the generator produced an error message "check instrument".After the device failed to activate, manual continuity was re verified and failed the second time.The device was carefully taken apart to be inspected.All the internal components and wires were intact.Using a 10x microscope the solder sleeve revealed bare wires near the bottom heat shrink connector.Manual continuity test revealed the intermittent connection was coming from the exposed wire when the wire was wiggled at the exposer wire.The results of the visual and functional inspections determined that the reported event was confirmed.A review of the dhr for the reported lot/serial number supports that the device met all inspection and test criteria prior to release from stryker.The most likely root cause of the reported event is improper installation of wire placement and soldering assembly during manufacturing, resulting in no activation/electrical error during clinical use.The instructions for use (ifu) state: remove instrument from tray by firmly pulling on the handle.Do not pull on the instrument jaws or cable.Insert the connector into the receptacle on the generator.Follow the instructions in the generator user¿s guide to complete the setup procedure.Inspect the instrument and cords for breaks, cracks, nicks, or other damage before use.Failure to observe this caution may result in injury or electrical shock to the patient or surgical team, or cause damage to the instrument.If damaged, do not us.The reprocessed lf1923, lf1937, and lf1944 are designed for use with covidien electrosurgical generators that include vessel sealing capability.Please refer to the cover page for details on compatible generator models and software versions.If the software version is lower than required, contact covidien about software updates.These instructions assume that the operator is knowledgeable about correct setup and operation of the associated covidien generator.Refer to the generator user¿s guide for setup information and for additional warnings and cautions.The instrument is intended for use only with the covidien equipment listed on the cover of this document.Use of this instrument with other generators may not result in the desired tissue effect, may result in injury to the patient or surgical team, or may cause damage to the instrument.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported the complaint device didn't work as the physician tried to connect the device to the generator but received an error message.The complaint device was replaced to successfully complete the procedure.There was no patient injury reported.The complainant is not aware of any medical intervention or extended procedure time.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
Based on updated information, the medical risks associated with this event are no longer determined to be likely to cause or contribute to a death or serious injury if the malfunction were to recur.As such, this event is no longer considered to be reportable.
 
Event or Problem Description

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Manufacturer (Section D)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key19397522
Report Number0001056128-2024-00057
Device Sequence Number15403670
Product Code NUJ
UDI-Device Identifier07613327504897
UDI-Public07613327504897
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K180499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2025
Device Model NumberLF1937
Device Catalogue NumberLF1937RR
Device Lot Number14191988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/27/2024
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown